CSN Login
Members Online: 3

You are here

neuropathy after chemo...

KierstenRx's picture
KierstenRx
Posts: 249
Joined: Nov 2006

Hi all,
Have a question for those of you on FOLFOX and/or Avastin. I did very well during treatment 8 cycles. I only had a small amount of neuropathy in my hands, absolutely none in my feet. About 3-4 weeks ago my feet started tingling mildly and it has gotten worse. My feet tingle and burn to the point I have become unsteady and can only wear certain shoes. My hands have also started back tingling. It started in my thumbs and now all fingers are involved. Did anyones neuropathy get worse after treatment and did it get any better??? I know neurontin is an option, but I am not wanting to take any more meds.

Kiersten

katienavs's picture
katienavs
Posts: 88
Joined: Nov 2006

Hi Kierstin,
My neuropathy got worse after chemo. I completed 13 rounds of folfox and only had avastin with the first three rounds. At the end of my treatment I had tingling in all ten of my fingers but it was tolerable.
It continued to get worse for two months after treatment and then stabilized for about one month. It was to the point where I was constantly aware and annoyed by the strange sensation and I couldn't graps objects as well. Now, the past six weeks it has been getting better and is significantly better today. Only slightly numb but it doesn't interfere with anything.
Hope this helps!
Katie

betina61's picture
betina61
Posts: 644
Joined: Aug 2006

Hi Kiersten, I didn't experience neuropathy during my folfox treatment, or at least nothing that I could say was bothering me, I finished treatment January 31 of this year, and after that I started feeling the tingling and numbness mostly in my feet, I told my Dr. and he prescribed me something that I don't remember now,but it was more for pleople that are having pain as well, so I decided not to take it,I am afraid of the meds and the liver, I am just taking a vitamin B complex, but not improvement at all, some days are better than others, but I can manage,Dr. told me it could take up to a year to dissapear, even though that I have heard that if your neuropathy got worse after treatment it could mean that you have permanent damage, but that is not what my Dr. told me, so I will wait and see, but anyway as long as I continue Ned that is good enough for me.

DK2006
Posts: 126
Joined: Jan 2006

Hi Kiersten,
I completedd 12 rounds of FOLFOX in June 2006. My neuropathy started getting really bad about 6 weeks post chemo, it peaked about 2-3 months post- chemo. I think that by 6 months it was gone. Hang in there. I think it will get better!
Best wishes,
Donna

kmygil
Posts: 881
Joined: Feb 2007

Hi Kiersten,

Constant neuropathy started right before my 8th treatment and I stopped treatment after the 9th. The neuropathy was mild for about 2 weeks after the last treatment, but then it started getting worse. After a month I was numb halfway up my lower legs and all the way to the knuckles on my fingers.

I also did not want another med, but I gave in and started neurontin with vitamin B complex. The neuropathy is now back to being only in the feet and in the first joint of the fingers. I am starting to feel sensation again in small patches in my feet. So even though it's another med, the neurontin/vitamin B combo helped knock the neuropathy down to tolerable levels for me.

I still can't wear any cute shoes, and the piano is a frustrating exercise in bad notes, but I have hope for more improvement.

Hope this helps you make a decision.

All the best,
Kirsten

KierstenRx's picture
KierstenRx
Posts: 249
Joined: Nov 2006

Thank you all for replying. I am going to try and wait it out. I am also going to try using the neuropathy cream again to see if that will provide some relief. I appreciate all your advice. Kirsten I am glad to hear you are recovering from your surgery.

Kiersten

apache4's picture
apache4
Posts: 272
Joined: Jul 2007

Did you have Oxaliplatin? I haven't heard of the Folfox or Avastin giving the neuropathy. After two months off, after 16 treatments, my neuropathy seems to be getting better. I had the Oxaliplatin also and it is known for the neuropathy side effects. I will be interested to know if it is possible for the neuropathy to come back and it sounds like you have it worse now.

Subscribe to Comments for "neuropathy after chemo..."